Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 4, 2007, 5:48 PM CDT for Lake of the Woods County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 5:48 PM CDT (22:48 UTC)
- Expired
- Jul 4, 2007, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Lake of the Woods County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:30 PM CDT | HAIL 1.75 | 11 Sse Angle Inlet, MN | LARGE HAIL AND VERY STRONG WINDS OCCURRED FOR ABOUT 5 MINUTES JUST SOUTH OF DRIFTWOOD POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 042249 SVRFGF MNC077-042345- /O.NEW.KFGF.SV.W.0089.070704T2248Z-070704T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 548 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 645 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 7 MILES SOUTHWEST OF ANGLE INLET...OR 41 MILES NORTHEAST OF ROSEAU...MOVING TO THE SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN LAKE OF THE WOODS COUNTY AT 600 PM CDT... RURAL NORTHERN LAKE OF THE WOODS COUNTY AT 610 PM CDT... RURAL CENTRAL LAKE OF THE WOODS COUNTY AT 630 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4934 9513 4897 9514 4899 9475 4932 9488 $$ GV
2 follow-up statements
000 WWUS53 KFGF 042309 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 609 PM CDT WED JUL 4 2007 MNC077-042345- /O.CON.KFGF.SV.W.0089.000000T0000Z-070704T2345Z/ LAKE OF THE WOODS MN- 609 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 10 MILES SOUTH OF ANGLE INLET...OR 41 MILES NORTHEAST OF ROSEAU...MOVING TO THE SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN LAKE OF THE WOODS COUNTY AT 620 PM CDT RURAL CENTRAL LAKE OF THE WOODS COUNTY AT 630 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4934 9513 4897 9514 4899 9475 4932 9488 $$ GV
000 WWUS53 KFGF 042342 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 642 PM CDT WED JUL 4 2007 MNC077-042352- /O.EXP.KFGF.SV.W.0089.000000T0000Z-070704T2345Z/ LAKE OF THE WOODS MN- 642 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY WILL EXPIRE AT 645 PM CDT... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 8 MILES NORTHEAST OF LONG POINT...OR 45 MILES EAST OF ROSEAU...MOVING TO THE SOUTHEAST AT 30 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM CDT. LAT...LON 4934 9513 4897 9514 4899 9475 4932 9488 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:36 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 1:36 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 136 PM CDT WED JUL 4 2007 .SHORT TERM... THE MAIN INITIAL CHALLENGE WILL BE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. WATER VAPOR SHOWS SHORTWAVE APPROACHING THE INTERNATIONAL BORDER THIS AFTERNOON...AND THIS SHOULD FOCUS CONVECTION THROUGH THE EVENING HOURS. MODELS ARE IN VERY GOOD AGREEMENT...AND GFS PORTRAYS THE STRONG CAP ON SATURDAY THE BEST SO WILL UTILIZE. FOR TONIGHT...EXPECT SCATTERED THUNDERSTORMS NORTH AND ISOLATED SOUTH UNTIL AFTER SUNSET. THERE WILL BE ABOUT 1000 J/KG OF MLCAPE...ALONG WITH 30-40KT OF 0-6KM SHEAR WHICH SHOULD SUPPORT STRONG UPDRAFTS AND SOME LARGE HAIL. THE MAIN LIMITING FACTOR WILL BE FOCUSED LOW LEVEL CONVERGENCE...AND GENERAL WESTERLY SFC AND UPPER LEVEL FLOW. SPC HAS INCLUDED ALL BUT THE SOUTH IN A SLIGHT RISK FOR THIS POTENTIAL. WON/T MENTION SEVERE IN THE GRIDS...BUT HAVE UPDATED THE HWO AND GRAPHICAL WEATHER STORY TO REFLECT ABOVE THINKING. FOR THU-SAT...EXPECT A SLOW WARMING TREND WITH DRY WEATHER EXPECTED. SATURDAY SHOULD BE VERY WARM...WITH THE MERCURY LIKELY CLIMBING INTO THE LOW 90S FOR MOST AREAS...EXCEPT THE FAR NORTHEAST. A VERY STRONG CAP WILL DEVELOP...WITH 700MB TEMPS CLIMBING TO +14C. THIS SHOULD SUPPRESS ANY DAYTIME CONVECTION ON SATURDAY...ALTHOUGH CAPE VALUES WILL BE OVER 3000J/KG IF ANYTHING COULD BREAK CAP ALONG FRONT. THE MOST LIKELY SCENARIO WILL BE FOR ANY THUNDER TO HOLD OFF UNTIL SAT NIGHT...ONCE BETTER MID LEVEL COOLING ADVECTS IN FROM THE NW. .LONG TERM (SUN-WED)...CONFIDENCE LOW CONSIDERING MODEL DIFFERENCES (SEE PMDEPD). W CONUS UPPER RIDGE FLATTENS BY SUN BUT AGAIN BUILDS THROUGH THE PERIOD. DURING THIS TRANSITION THE FA SHOULD BE IN A FAVORABLE AREA FOR THUNDERSTORM CHANCES. HOWEVER...WILL KEEP THESE CHANCES ON THE LOW SIDE. TEMPERATURE WILL DEPEND ON DEGREE OF HEIGHT FALLS...WILL SIDE WITH ENSEMBLE MEANS AND GO NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. THERE COULD BE SOME VFR CEILINGS THIS AFTERNOON/EVENING IN BJI/GFK CLOSE TO ANY CONVECTION. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/TG
Hazardous weather outlook, Jul 4, 10:02 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1002 AM CDT WED JUL 4 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051515- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1002 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FROM 3 PM UNTIL 8 PM IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND NORTH OF HIGHWAY 2. THE BEST CHANCE AT SEEING A SEVERE STORM WILL BE NEAR THE INTERNATIONAL BORDER IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. STORMS SHOULD QUICKLY DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE REGION SATURDAY NIGHT THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA FOR LARGE HAIL AND WIND REPORTS. DK
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.